Observatorio de I+D+i UPM

Memorias de investigación
Research Publications in journals:
Closures of positive braids and the Morton-Franks-Williams inequality
Year:2014
Research Areas
  • Mathematics
Information
Abstract
We study the Morton?Franks?Williams inequality for closures of simple braids (also known as positive permutation braids). This allows to prove, in a simple way, that the set of simple braids is an orthonormal basis for the inner product of the Hecke algebra of the braid group defined by Kálmán, who first obtained this result by using an interesting connection with Contact Topology. We also introduce a new technique to study the Homflypt polynomial for closures of positive braids, namely resolution trees whose leaves are simple braids. In terms of these simple resolution trees, we characterize closed positive braids for which the Morton?Franks?Williams inequality is strict. In particular, we determine explicitly the positive braid words on three strands whose closures have braid index three.
International
Si
JCR
Si
Title
Topology And Its Applications
ISBN
0166-8641
Impact factor JCR
0,587
Impact info
Volume
174
10.1016/j.topol.2014.06.008
Journal number
From page
14
To page
24
Month
SEPTIEMBRE
Ranking
Participants
  • Autor: Pedro Maria Gonzalez Manchon (UPM)
  • Autor: Juan González Meneses (U. de Sevilla)
Research Group, Departaments and Institutes related
  • Creador: Departamento: Matemáticas del Área Industrial
S2i 2020 Observatorio de investigación @ UPM con la colaboración del Consejo Social UPM
Cofinanciación del MINECO en el marco del Programa INNCIDE 2011 (OTR-2011-0236)
Cofinanciación del MINECO en el marco del Programa INNPACTO (IPT-020000-2010-22)